Addiction Survivors

Notices

Reply
Unread 12-15-2016, 07:20 AM   #1
InodoroP
Junior Member
 
Posts: 2
Default Quitting Buprenorphine patches 20mcg/hr

Hi I know it might be off topic but I have nowhere here else to go. I have chronic pain and I had 3 weeks of first 5mcg/hr Bup, then a week on 10mcg/hr and now another week of 20mcg/h. I don't know the conversion to compare it to pill doses. I am really despertar to quit it cold turkey because the cons are too many and it doesn't get rid of my neuropathic pain. Given that it is a short time and most of it on a low dose, can I just quit or will it bring terrible withdrawal. I have some tramal and panadol with codeine high strength, I have to change patches on Saturday and I don't want another week of this lack of balance and drowsiness. I am willing to go through a couple of bad days to stop but I'm scared of all the warnings. Can anbody help?
InodoroP is offline   Reply With Quote
Unread 12-15-2016, 08:14 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi InodoroP, welcome. I don't know that much about the patches, but have you asked your doctor for help in stopping them?

Would it make sense to go from the 20mcg/h to the 5mcg/h and then off? It seems like that might help you get to the lower dose before stopping completely. Especially where it seems like that 20mcg/h is way too high of a dose since you're drowsy and have a lack of balance.

Withdrawals are all subjective. What may be tolerable for some could excruciating for others. It really depends on the person and their tolerance for discomfort. But since you have pain already, maybe it's best to try to taper down a bit before quitting?

Just throwing some thoughts out there. Let us know how you're doing.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 12-16-2016, 07:01 AM   #3
InodoroP
Junior Member
 
Posts: 2
Default

Thanks Nancy, I'm not seeing my doctor until Monday and I have to renew the patch before then, I thought I'd ask the general opinion. I have a 10mcg patch and I will use that. It just makes me unhappy to keep doing it when the returns are so small. I have good tolerance for pain, but then again I never had to quit morphine before.
InodoroP is offline   Reply With Quote
Unread 12-18-2016, 06:32 AM   #4
NancyB
Administrator
 
Posts: 25,466
Default

Hi InodoroP, did you put the 10mcg patch on yesterday? Hopefully no ill effects if you did withdrawal wise. Good luck with the doctor tomorrow. Please let us know what s/he says when you can.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 10:12 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors